What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 18, 2:53 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 18, 2:53 PM EST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
353 PM EDT Sun Jul 18 2021
.NEAR TERM [Through Monday]...
An upper level trough will amplify and broaden across the southeast
CONUS with accompanying deep-layer moisture dropping into our CWA on
Monday. The deepest moisture and best upper level support will
generally be north of a line from coastal Walton County eastward to
near Valdosta. WPC has highlighted this region with a marginal risk
for excessive rainfall for Monday with the concern once again being
slow moving storms with high rainfall rates possibly resulting in
localized flash flooding. PoPs for Monday will justifiably be high
ranging from 90% for our Al and GA zones and 60-80% across our
Florida zones. Lows tonight in the lower 70s with highs Monday in
the mid to upper 80s.
.SHORT TERM [Monday Night Through Tuesday Night]...
The aforementioned trough remains established across our area
through the short-term while an attendant frontal boundary parks
itself north of us. This synoptic pattern is supportive for
scattered to numerous showers/storms to continue flourishing,
without being solely dependent on diurnal forcing. Therefore, rain
chances remain high through the evening and overnight hours;
particularly west and northwest of the Big Bend near the front.
Widespread convective coverage is expected during peak heating
hours on Tuesday, posing a threat for heavy rainfall, frequent
lightning, and gusty to strong winds.
The airmass will stay very moist under Precipitable Water values in
excess of 2" from deep-layer southwest flow. As such, the Marginal
Risk for excessive rainfall spills into the short-term period for
locations northwest from a line extending from Valdosta to Panama
City. Isolated flooding is the primary concern, especially for spots
that experience slow-moving and/or training cells. Low-lying and
poor-drainage areas are also vulnerable, including places with
saturated grounds from previous rainfall. The precipitation and
cloud cover is going to keep most high temperatures below 90, except
perhaps in the southeast Big Bend where rain chances are relatively
lower. Low temperatures are in the low-mid 70s.
.LONG TERM [Wednesday Through Sunday]...
The front to our north washes out as its parent trough de-amplifies,
which paves the way for the subtropical ridge to build back over the
region on Wednesday. This pattern shift should result in a return to
more typical summertime weather, consisting of diurnal convection
and rebounding high temperatures in the low 90s to close out the
work week. By next weekend, a broad trough attempts to nose down the
eastern seaboard, which could bring more unsettled weather, but is a
bit too soon to say with confidence.
&&
.AVIATION...
[Through 18Z Monday]
Scattered showers and thunderstorms may briefly impact each terminal
through early evening with MVFR/IFR conditions. Showers and
thunderstorms are expected to be more numerous on Monday but not
until after 18z. MVFR cigs expected by daybreak Monday at DHN.
Otherwise, brief periods of MVFR/IFR at the remaining terminals
around daybreak due to patchy fog.
&&
.MARINE...
Southwest winds of 15 knots or less prevail through the Thursday,
before switching out of the west heading into the weekend.
Generally favorable boating conditions, with 1 to 2 foot seas are
expected over the next several days outside of thunderstorms.
&&
.FIRE WEATHER...
With increasing rainfall chances and humidity through the next
several days fire weather concerns will be low.
&&
.HYDROLOGY...
A Marginal Risk for excessive rainfall is in place for the northwest
two-thirds of the forecast area in the Day 1 & 2 Outlook from WPC
(Valid from 12Z Monday to 12Z Wednesday). The primary concern is
localized flooding. Current 7-Day QPF amounts are widespread 1-2
inches, isolated 3"+, the majority of which likely falls through
Tuesday. Several rivers remain in action stage, but are cresting or
falling (except Ochlockonee River - Havana). Ochlockonee River -
Concord and Choctawhatchee - Caryville are forecast to enter action
stage later this week, but this appears to be short-lived.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 89 74 88 74 / 20 80 50 80 30
Panama City 77 86 76 86 77 / 20 70 60 90 50
Dothan 71 86 72 85 72 / 30 90 60 90 40
Albany 73 89 73 87 73 / 40 90 60 90 30
Valdosta 71 89 73 89 73 / 30 90 30 90 20
Cross City 74 88 75 90 75 / 20 60 40 60 30
Apalachicola 76 85 77 85 77 / 20 60 60 80 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Barry
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Barry
MARINE...IG3
FIRE WEATHER...Barry
HYDROLOGY...IG3
In the hours before
Special weather statement, Jul 18, 1:46 PM EST, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
146 PM CDT Sun Jul 18 2021
FLZ010>013-181930-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
146 PM CDT Sun Jul 18 2021
...SPECIAL WEATHER STATEMENT...
At 146 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Marianna, moving northeast at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Marianna, Grand Ridge, Greenwood, Altha, Alford, Moose Pond,
Ocheesee, Selman, Blue Spring, Union City, Chipola, Henderson Mill,
Camps Head, Lovedale, Dellwood, Star, Alliance, Blountstown Airport,
Compass Lake and Marianna Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3095 8505 3048 8500 3050 8541 3060 8558
TIME...MOT...LOC 1846Z 236DEG 18KT 3066 8538
IG3
Special weather statement, Jul 18, 2:29 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
329 PM EDT Sun Jul 18 2021
FLZ011-013-014-016-026-GAZ155-182015-
Liberty FL-Gadsden FL-Calhoun FL-Inland Gulf FL-Jackson FL-
Seminole GA-
329 PM EDT Sun Jul 18 2021
...SPECIAL WEATHER STATEMENT...
At 328 PM EDT/228 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles southeast of
Marianna to near Blountstown to 17 miles north of Wewahitchka to near
Stonemill Creek. Movement was east at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Blountstown, Greensboro, Stonemill Creek, Chattahoochee, Wewahitchka,
Orange, Sneads, Bristol, Grand Ridge, Altha, Rock Bluff, Clarksville,
Ocheesee, Juniper, Selman, Abe Springs, Vilas, Chipola Cutoff,
Central City and Chipola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 8531 3036 8525 3050 8525 3075 8527
3080 8481 3078 8481 3078 8483 3076 8486
3073 8487 3071 8486 3071 8475 3049 8471
3034 8472 3004 8487
TIME...MOT...LOC 1928Z 272DEG 12KT 3067 8517 3050 8510 3035 8511 3022
8521
IG3Special weather statement, Jul 18, 3:12 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
412 PM EDT Sun Jul 18 2021
FLZ016-017-026-027-182100-
Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL-
412 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA...GADSDEN...
CENTRAL LIBERTY AND SOUTHWESTERN LEON COUNTIES UNTIL 500 PM EDT...
At 411 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greensboro to 16 miles east of Stonemill
Creek. Movement was northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Quincy, Greensboro, Gretna, East Camp, Jewel Fire Tower, Littman,
Juniper, Douglas City, Vilas, Hosford, Clio, Santa Clara, Poplar
Camp, Smith Creek, Quincy Airport, Lowry, Wetumpka, Bloxham, Twin
Pole and Sawdust.
LAT...LON 3005 8495 3071 8479 3069 8449 3036 8452
3002 8464
TIME...MOT...LOC 2011Z 215DEG 16KT 3058 8484 3011 8491
42-DVDSpecial weather statement, Jul 18, 3:19 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
419 PM EDT Sun Jul 18 2021
FLZ017-027-182100-
Inland Wakulla FL-Leon FL-
419 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WAKULLA AND CENTRAL
LEON COUNTIES UNTIL 500 PM EDT...
At 419 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Crawfordville, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Woodville, Florida State University, Florida A And M,
Tallahassee Comm College, Doak Campbell Stadium, Lake Bradford, Leon
Sinks, Gaither Community Center, Tallahassee Memorial Hosp, Eight
Mile Pond, Tallahassee Mall, Bethel, Tallahassee Regional A/P,
Governors Square Mall, Belair, Levy Park, Indian Head Acres, Andrew
and Chaires Crossroads.
LAT...LON 3030 8456 3046 8445 3047 8442 3048 8440
3051 8440 3052 8439 3055 8439 3059 8436
3060 8433 3062 8432 3049 8404 3046 8404
3044 8407 3042 8407 3020 8439
TIME...MOT...LOC 2019Z 215DEG 16KT 3031 8441
42-DVDSpecial weather statement, Jul 18, 3:41 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
441 PM EDT Sun Jul 18 2021
FLZ016-017-026-027-127-182145-
Liberty FL-Gadsden FL-Coastal Wakulla FL-Inland Wakulla FL-Leon FL-
441 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA...GADSDEN...SOUTHEASTERN
LIBERTY AND LEON COUNTIES UNTIL 545 PM EDT...
At 441 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Quincy to 16 miles north of
Carrabelle. Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Quincy, Tallahassee, Havana, St. Marks, Midway, Woodville,
Crawfordville, Florida State University, Tallahassee Comm College,
Doak Campbell Stadium, Florida A And M, Wakulla, Gretna, Sopchoppy,
Lake Bradford, Wakulla Springs, Florence, Medart, Quincy Airport and
Tallahassee Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3002 8471 3070 8465 3067 8402 3052 8402
3052 8404 3046 8404 3044 8407 3012 8408
TIME...MOT...LOC 2041Z 245DEG 20KT 3068 8460 3008 8471
42-DVDSpecial weather statement, Jul 18, 4:38 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
538 PM EDT Sun Jul 18 2021
FLZ017-018-GAZ157-158-182230-
Inland Jefferson FL-Leon FL-Grady GA-Thomas GA-
538 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
NORTHEASTERN LEON...SOUTHEASTERN GRADY AND SOUTHWESTERN THOMAS
COUNTIES UNTIL 630 PM EDT...
At 538 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Tallahassee, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Monticello, Tallahassee, Thomasville, Alma, Nash, Rocky Hill,
Miccosukee, Iamonia, Drifton, Killearn Estates, Casa Blanco, Pisgah
Church, Lake Miccosukee, Fincher, Moncrief, Festus, Lake Iamonia,
Baum, Lois and Maclay State Gardens.
LAT...LON 3044 8379 3047 8427 3068 8429 3069 8429
3074 8430 3081 8414 3082 8384
TIME...MOT...LOC 2138Z 261DEG 19KT 3057 8420
42-DVD